Alert archive / California / Wind Advisories in 2009

Wind Advisory 15, NWS Medford, OR

November 19, 2009Modoc County, Siskiyou County, California; Lake County, Oregon

NWS Medford, OR issued this wind advisory at Nov 19, 2009, 11:55 AM PST for Modoc County, Siskiyou County, California; Lake County, Oregon. It took effect at Nov 19, 2009, 7:00 PM PST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Nov 19, 2009, 11:55 AM PST (19:55 UTC)
In effect from
Nov 19, 2009, 7:00 PM PST
Expired
Nov 20, 2009, 10:35 AM PST
In force
16 hr
Issued by
NWS Medford, OR

Counties Modoc County, CA, Siskiyou County, CA, Lake County, OR

The radar

The Medford radar (KMAX), 124 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 7.9 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2009-11-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2009-11-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1019 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
292 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMFR 191955
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1155 AM PST THU NOV 19 2009

...HIGH WINDS EXPECTED ALONG AND NEAR THE COAST LATE THIS
AFTERNOON THROUGH FRIDAY MORNING...

.ANOTHER STRONG COLD FRONT WILL APPROACH THE COAST TODAY WITH
WINDS INCREASING THROUGH THE DAY INTO TONIGHT. THE STRONGEST
WINDS WILL OCCUR JUST AHEAD OF THE COLD FRONT LATE TONIGHT INTO
EARLY FRIDAY MORNING.

ORZ021-022-201300-
/O.CON.KMFR.HW.W.0007.091120T0000Z-091120T1800Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
1155 AM PST THU NOV 19 2009

...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON
TO 10 AM PST FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 AM PST FRIDAY. 

SOUTH AND SOUTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH WITH
GUSTS 50 TO 60 MPH ALONG AND NEAR THE COAST LATE THIS AFTERNOON.
WINDS WILL INCREASE FURTHER TONIGHT TO 40 TO 60 MPH WITH GUSTS
60 TO 80 MPH...STRONGEST AT THE HEADLANDS...JUST AHEAD OF A
STRONG COLD FRONT. FRIDAY MORNING WINDS WILL SHIFT TO THE
SOUTHWEST AND WEST AT 30 TO 40 MPH WITH GUSTS 45 TO 60 MPH...AND
WILL BE ACCOMPANIED BY HEAVY RAINFALL AS THE FRONT MOVES THROUGH.
WINDS ARE EXPECTED TO FALL BELOW WARNING THRESHOLDS BY LATE
FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED... ESPECIALLY FOR HIGH-PROFILE VEHICLES.

&&

$$

CAZ081-201300-
/O.NEW.KMFR.WI.Y.0015.091120T0300Z-091120T1800Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
1155 AM PST THU NOV 19 2009

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM PST
FRIDAY. 

A COLD FRONT WILL APPROACH NORTHERN CALIFORNIA TONIGHT AND WILL
GENERATE SUSTAINED SOUTHERLY WINDS OF 30 TO 40 MPH IN THE SHASTA
VALLEY TONIGHT INTO FRIDAY MORNING WITH GUSTS TO 45 TO 55 MPH...ESPECIALLY
NEAR THE TOWN OF WEED. WINDS WILL DIMINISH BELOW ADVISORY CRITERIA LATE FRIDAY
MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CAZ085-ORZ031-201300-
/O.NEW.KMFR.WI.Y.0015.091120T0600Z-091121T0000Z/
MODOC COUNTY-CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...ALTURAS...LAKEVIEW
1155 AM PST THU NOV 19 2009

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST
FRIDAY. 

A COLD FRONT WILL APPROACH THE COAST TONIGHT AND WILL GENERATE
SUSTAINED SOUTH TO SOUTHWEST WINDS OF 30 TO 40 MPH IN THE HIGHER
TERRAIN OF LAKE AND MODOC COUNTIES LATE TONIGHT INTO FRIDAY WITH
GUSTS TO 45 TO 60 MPH. WINDS WILL DIMINISH BELOW ADVISORY CRITERIA
FRIDAY AFTERNOON.

WINDS IN LAKE COUNTY WILL BE STRONGEST NEAR SILVER LAKE AND SUMMER
LAKE...PARTICULARLY ALONG HIGHWAY 31. 

IN MODOC COUNTY WINDS WILL BE HIGHEST IN THE WARNER
MOUNTAINS...ESPECIALLY ALONG HIGHWAY 299 NEAR CEDAR PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

NK/BL
4 follow-up statements
000 
WWUS76 KMFR 201218
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
418 AM PST FRI NOV 20 2009

...STRONG WINDS EXPECTED TODAY...

.A STRONG COLD FRONT ALONG THE COAST EARLY THIS MORNING WILL MOVE
INLAND TODAY WITH GUSTY SOUTHERLY WINDS.

ORZ021-022-201800-
/O.CON.KMFR.HW.W.0007.000000T0000Z-091120T1800Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
418 AM PST FRI NOV 20 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING. 

STRONG SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS OF 50 TO 60 MPH ALONG
AND NEAR THE COAST EARLY THIS MORNING WILL SHIFT TO THE SOUTHWEST AND
DECREASE BEHIND A COLD FRONT. WINDS ARE STRONGEST AT HEADLANDS.
CAPE BLANCO OVERNIGHT REACHED A PEAK OF 66 MPH WITH GUSTS TO 78
MPH. WHILE FLYNN PRAIRIE IN CURRY COUNTY HAS MEASURED WINDS OF 34
MPH WITH GUSTS TO 50 MPH EARLY THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED... ESPECIALLY FOR HIGH-PROFILE VEHICLES.

&&

$$

CAZ081-201800-
/O.CON.KMFR.WI.Y.0015.000000T0000Z-091120T1800Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
418 AM PST FRI NOV 20 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. 

WINDS WILL REACH A PEAK AS A STRONG COLD FRONT FRONT PASSES LATE THIS
MORNING. THIS WILL GENERATE SUSTAINED SOUTHERLY WINDS OF 30 TO 40
MPH IN THE SHASTA VALLEY WITH GUSTS OF 45 TO 55 MPH...STRONGEST
ALONG INTERSTATE FIVE NEAR THE CITY OF WEED. WINDS WILL DIMINISH
BELOW ADVISORY CRITERIA BEHIND THE FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CAZ085-ORZ031-201800-
/O.CON.KMFR.WI.Y.0015.000000T0000Z-091121T0000Z/
MODOC COUNTY-CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...ALTURAS...LAKEVIEW
418 AM PST FRI NOV 20 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

WINDS WILL INCREASE TODAY AHEAD OF A STRONG COLD FRONT. WINDS WILL
BE STRONGEST AS THE FRONT MOVES ACROSS LATE THIS AFTERNOON.
THIS WILL GENERATE SUSTAINED SOUTH TO SOUTHWEST WINDS OF 25 TO 40
MPH IN THE HIGHER TERRAIN OF LAKE AND MODOC COUNTIES THROUGH THIS
AFTERNOON WITH GUSTS OF 45 TO 55 MPH. WINDS WILL DIMINISH BELOW
ADVISORY CRITERIA FRIDAY AFTERNOON.

WINDS IN LAKE COUNTY WILL BE STRONGEST NEAR SILVER LAKE AND
SUMMER LAKE...PARTICULARLY ALONG HIGHWAY 31.

IN MODOC COUNTY WINDS WILL BE HIGHEST IN THE WARNER MOUNTAINS...
ESPECIALLY ALONG HIGHWAY 299 NEAR CEDAR PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

DW
000 
WWUS76 KMFR 201538
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
738 AM PST FRI NOV 20 2009

...STRONG WINDS EXPECTED TODAY...

.A STRONG COLD FRONT ALONG THE COAST EARLY THIS MORNING WILL MOVE
INLAND TODAY WITH GUSTY SOUTHERLY WINDS.

ORZ021-022-201645-
/O.CAN.KMFR.HW.W.0007.000000T0000Z-091120T1800Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
738 AM PST FRI NOV 20 2009

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE HIGH
WIND WARNING. 

THE COLD FRONT HAS PUSHED EAST OF THE COAST AND WIND HAS
DIMINISHED.

$$

CAZ081-201800-
/O.CON.KMFR.WI.Y.0015.000000T0000Z-091120T1800Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
738 AM PST FRI NOV 20 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. 

A COLD FRONT HAS GENERATED SUSTAINED SOUTHERLY WINDS OF
30 TO 40 MPH IN THE SHASTA VALLEY WITH GUSTS OF 45 TO 55 MPH...
STRONGEST ALONG INTERSTATE FIVE NEAR THE CITY OF WEED. WINDS WILL
DIMINISH BELOW ADVISORY CRITERIA BEHIND THE FRONT...LATER THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CAZ085-ORZ031-210000-
/O.CON.KMFR.WI.Y.0015.000000T0000Z-091121T0000Z/
MODOC COUNTY-CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...ALTURAS...LAKEVIEW
738 AM PST FRI NOV 20 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

WINDS WILL INCREASE TODAY AHEAD OF A STRONG COLD FRONT. WINDS
WILL BE STRONGEST AS THE FRONT MOVES ACROSS LATE THIS AFTERNOON.
THIS WILL GENERATE SUSTAINED SOUTH TO SOUTHWEST WINDS OF 25 TO
40 MPH IN THE HIGHER TERRAIN OF LAKE AND MODOC COUNTIES THROUGH
THIS AFTERNOON WITH GUSTS OF 45 TO 55 MPH. WINDS WILL DIMINISH
BELOW ADVISORY CRITERIA FRIDAY AFTERNOON.

WINDS IN LAKE COUNTY WILL BE STRONGEST NEAR SILVER LAKE AND
SUMMER LAKE...PARTICULARLY ALONG HIGHWAY 31.

IN MODOC COUNTY WINDS WILL BE HIGHEST IN THE WARNER MOUNTAINS...
ESPECIALLY ALONG HIGHWAY 299 NEAR CEDAR PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

NK
000 
WWUS76 KMFR 201825
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1025 AM PST FRI NOV 20 2009


CAZ081-201930-
/O.EXP.KMFR.WI.Y.0015.000000T0000Z-091120T1800Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
1025 AM PST FRI NOV 20 2009

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 



$$

CAZ085-ORZ031-210000-
/O.CON.KMFR.WI.Y.0015.000000T0000Z-091121T0000Z/
MODOC COUNTY-CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...ALTURAS...LAKEVIEW
1025 AM PST FRI NOV 20 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

WINDS WILL INCREASE TODAY AHEAD OF A STRONG COLD FRONT. WINDS
WILL BE STRONGEST AS THE FRONT MOVES ACROSS LATE THIS AFTERNOON.
THIS WILL GENERATE SUSTAINED SOUTH TO SOUTHWEST WINDS OF 25 TO
40 MPH IN THE HIGHER TERRAIN OF LAKE AND MODOC COUNTIES THROUGH
THIS AFTERNOON WITH GUSTS OF 45 TO 55 MPH. WINDS WILL DIMINISH
BELOW ADVISORY CRITERIA FRIDAY AFTERNOON.

WINDS IN LAKE COUNTY WILL BE STRONGEST NEAR SILVER LAKE AND
SUMMER LAKE...PARTICULARLY ALONG HIGHWAY 31.

IN MODOC COUNTY WINDS WILL BE HIGHEST IN THE WARNER MOUNTAINS...
ESPECIALLY ALONG HIGHWAY 299 NEAR CEDAR PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

NK
000 
WWUS76 KMFR 201835
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1035 AM PST FRI NOV 20 2009

CAZ085-ORZ031-210000-
/O.UPG.KMFR.WI.Y.0015.000000T0000Z-091121T0000Z/
/O.NEW.KMFR.HW.W.0008.091120T1835Z-091121T0000Z/
MODOC COUNTY-CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...ALTURAS...LAKEVIEW
1035 AM PST FRI NOV 20 2009

...HIGH WIND WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

SOUTH WINDS OF 25 TO 40 MPH WITH POSSIBLE GUSTS UP TO 70 MPH WILL
AFFECT THE AREA THROUGH EARLY AFTERNOON. WINDS WILL SHIFT TO
SOUTHWEST AND DECREASE BY 3 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED, ESPECIALLY FOR HIGH-PROFILE VEHICLES.

&&

$$

STAVISH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Nov 19, 9:06 AM PST, 2 hours 49 minutes earlier.

Area forecast discussion, Nov 19, 9:06 AM PST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
906 AM PST THU NOV 19 2009

.DISCUSSION...
CURRENT HEADLINES ARE SUFFICIENT AT THIS TIME...SO NO UPDATE WILL
BE MADE TO THOSE THIS MORNING. THE ZONE FORECAST...HOWEVER...WILL
RECEIVE A CORRECTION THIS MORNING...PRIMARILY FOR SNOW LEVELS AND
SNOW AMOUNTS IN CALIFORNIA AND ACROSS THE EAST SIDE.

TODAY WE WILL DETERMINE IF WE WILL BE UPGRADING THE WATCH IN THE
MOUNT SHASTA AREA OR CONVERTING IT TO AN ADVISORY...AND WILL
DETERMINE IF WE WILL NEED ANY OTHER ADVISORIES ACROSS THE AREA FOR
SNOW AND WIND. PRELIMINARY THOUGHTS ARE THAT THE MOUNT SHASTA
SITUATION IS AN INTERESTING ONE DUE TO THE FACT THAT MOST OF THE
PRECIPITATION WILL FALL IN A SIX HOUR PERIOD...BUT WITH
PRECIPITATION RATES OF ONE TO TWO TENTHS OF AN INCH OF WATER PER
HOUR. MODELS INDICATE SNOW LEVELS BETWEEN 3000 AND 4000 FEET...AND
HAVE TRENDED UP A LITTLE ON THE LATEST GUIDANCE EXPERIENCE
INDICATES THAT PRECIPITATION RATES ARE LIKELY TO OVERWHELM WHAT
WARMER AIR IS AT THE SURFACE. WILL DETERMINE WHAT TO DO BY THIS
AFTERNOON...BUT AM CURRENTLY LEANING TOWARD A WARNING FOR ZONE 82
AND AN ADVISORY FOR ZONE 83.

ELSEWHERE EXPECT WE WILL NEED AN ADVISORY FOR WIND IN THE SHASTA
VALLEY AND POSSIBLY A SNOW ADVISORY OR TWO ON THE EAST SIDE. THESE
DECISIONS WILL BE MADE BEFORE OR WITH THE AFTERNOON PACKAGE.

&&

.AVIATION...
AREAS OF FOG EXIST IN THE WEST SIDE VALLEYS FROM THE ROGUE VALLEY
SOUTHWARD...TO INCLUDE THE SCOTT AND KLAMATH VALLEYS. WITH LITTLE
CHANGE IN THE ATMOSPHERIC PROFILE EXPECTED UNTIL LATE MORNING
...EXPECT THAT THESE AREAS WILL HAVE A DIFFICULT TIME LIFTING
BEYOND IFR UNTIL LATE MORNING TO ABOUT NOON. THEREAFTER...EXPECT
IMPROVEMENT AS HIGHER WINDS COME IN ABOVE THE BOUNDARY LAYER.
ELSEWHERE MVFR CONDITIONS WILL DEVELOP DURING THE AFTERNOON ALONG
THE COAST WITH TERRAIN OBSCURATIONS IN THE COASTAL MOUNTAINS.
INCREASING WINDS OVER THE HIGH TERRAIN AND ALONG THE COAST WILL
LEAD TO SOME BUMPY AIR AS WELL AS WINDS SHEAR CONDITIONS ALONG AND
NEAR THE COAST. THE FRONT WILL MOVE INLAND BEGINNING AROUND
MIDNIGHT WITH STRONG TO MODERATE WINDS...HEAVY PRECIPITATION...
RAPIDLY FALLING SNOW LEVELS AND ASSOCIATED LOW MVFR TO LIFR CIGS
AND VIS. LUTZ

&&

.PREV DISCUSSION... /ISSUED 439 AM PST THU NOV 19 2009/

DISCUSSION...THE MAIN ITEM OF INTEREST REMAINS THE STRENGTH AND
TIMING OF THE COLD FRONT OFFSHORE. THE LATEST 06Z GFS DATA IS
WEAKER THAN THE 00Z RUN BUT STILL QUITE STRONG. HOWEVER...IT
SHOULD BE NOTED THAT OFTEN THE 12Z GFS MODEL RUN WILL MORE CLOSELY
AND MORE ACCURATELY RESEMBLE THE 00Z RUN RATHER THAN THE 06Z RUN.
IN THIS INSTANCE...THE RUN TO RUN DIFFERENCES WILL IMPACT THE
POSSIBILITY OF WIND ADVISORY LEVEL WINDS DEVELOPING IN THE SHASTA
VALLEY TONIGHT INTO EARLY FRIDAY AND ALSO SNOWFALL AMOUNTS. HIGH
WINDS ARE STILL EXPECTED AT THE COAST FROM LATE THIS AFTERNOON
UNTIL AFTER THE FRONT PASSES INLAND FRIDAY MORNING.

TEMPERATURES WERE RAISED A FEW DEGREES AND POPS INLAND WERE
LOWERED FOR TODAY AND THIS EVENING AS THERE IS GOOD MODEL
CONSISTENCY IN THE DEPICTION OF THE FRONT COMING IN CLOSER TO
PARALLEL WITH THE COAST AND HOLDING OFF UNTIL EARLY FRIDAY
MORNING. I HAVE ADDED ISOLATED THUNDERSTORMS TO THE COASTAL WATERS
AND COASTAL FORECAST FOR FRIDAY MORNING WITH THE 00Z AND 06Z GFS
SHOWING LIFTED INDICES OF -1 TO -2. THERE IS ALSO QUITE CLOSE
AGREEMENT ON SNOW LEVELS RANGING FROM 3000 TO 4000 FEET DURING THE
EVENT FRIDAY...FALLING TO AROUND 2500 FEET FRIDAY EVENING THEN
DOWN TO 2000 FEET AS SHOWERS TAPER OFF LATER FRIDAY NIGHT.

ANOTHER WEAKER COLD FRONT WILL FOLLOW SATURDAY AFTERNOON AND
NIGHT. HOWEVER...IT WILL STILL BE QUITE COLD AND WET WITH SNOW
LEVELS EXPECTED TO ONCE AGAIN BE AROUND 3500 FEET.

THE 00Z ECWMF AND 06Z GFS WERE BOTH NOT AS STRONG WITH RIDGING
SUNDAY. THUS...POPS HAVE BEEN RAISED WITH SHOWERS LIKELY WEST OF
THE CASCADES...ESPECIALLY NORTH OF THE UMPQUA DIVIDE AND A CHANCE
OF SHOWERS ON THE EAST SIDE WITH SNOW LEVELS FORECAST NEAR 4000 FEET.

THERE IS SUBSTANTIAL UNCERTAINTY ON WHETHER RIDGING OVER
CALIFORNIA WILL STRENGTHEN EARLY NEXT WEEK. EITHER...THE PATTERN
WILL DRY AND VALLEY FOG WILL DEVELOP WITH THE STORM TRACK PUSHED
NORTH OF OUR REGION OR ONSHORE FLOW WILL KEEP THE REGION SHOWERY.
CERTAINLY THERE IS A HIGHER PROBABILITY OF SHOWERS MONDAY THROUGH
WEDNESDAY AS ONE GOES FARTHER TO THE NORTH AND WEST.

CONFIDENCE IS LOWER THAN NORMAL FOR DAY SEVEN/THE HOLIDAY
FORECAST. THE 00Z ECMWF IS MUCH STRONGER AND COLDER THAN THE 06Z
GFS...BUT BOTH INDICATE A FRONT TO PASS THROUGH WEDNESDAY NIGHT
INTO THURSDAY.

AVIATION...SPEED SHEAR IS EXPECTED IN THE VICINITY OF THE COAST
TODAY AS THE COLD FRONT OFFSHORE MOVES TOWARD THE COAST. VALLEY
LOW CLOUDS AND FOG THIS MORNING ARE PATCHY AND PRIMARILY IN THE
ROGUE VALLEY. OTHERWISE...ISOLATED MVFR AND OBSCURATION OF THE
HIGHER TERRAIN WITH MID AND HIGH LEVEL CLOUDS. RAIN AND MVFR
CEILINGS ARE EXPECTED TO ARRIVE AT THE COAST LATE TONIGHT AND
PERSIST INTO FRIDAY MORNING.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING FROM 4 PM THIS AFTERNOON TO 10 AM PST FRIDAY
     FOR ORZ021-ORZ022.

CA...WINTER STORM WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
     FOR CAZ082-CAZ083.

PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 10 AM
     PST THIS MORNING FOR PZZ356.
     GALE WARNING UNTIL 10 AM PST FRIDAY FOR PZZ356.
     HAZARDOUS SEAS WARNING UNTIL 4 AM PST SUNDAY FOR PZZ350-PZZ356-
     PZZ370-PZZ376.
     GALE WARNING UNTIL 10 AM PST FRIDAY FOR PZZ350-PZZ370-PZZ376.

BTL/NSK/DW
Hazardous weather outlook, Nov 19, 4:27 AM PST, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
427 AM PST THU NOV 19 2009

ORZ021-022-201200-
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
427 AM PST THU NOV 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WARNING IS IN EFFECT FROM 4 PM PST THROUGH THE REST OF
THURSDAY. SEE WEATHER MESSAGE FOR SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE HIGH WIND WARNING IS IN EFFECT UNTIL 10 AM PST FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ082-083-201200-
SOUTH CENTRAL SISKIYOU COUNTY-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
427 AM PST THU NOV 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A WINTER STORM WATCH FOR HEAVY SNOW IS IN EFFECT FRIDAY MORNING
THROUGH FRIDAY EVENING. SEE WEATHER MESSAGE FOR SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

SUGDEN

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 19, 2:21 PM PSTWinter Storm WarningMFRSiskiyou35 hr
Nov 19, 2:21 PM PSTWinter Weather AdvisoryMFRModoc, Siskiyou37 hr
Nov 19, 2:50 PM PSTStorm WarningMFR13 hr

Nearby

Wind Advisories in California, 2009Wind Advisories in Oregon, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.